Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 142, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 20, 2020, 8:56 PM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at Jul 21, 2020, 4:42 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2020, 8:56 PM CDT (01:56 UTC)
- In effect from
- Jul 21, 2020, 4:42 PM CDT
- Expired
- Jul 21, 2020, 8:54 AM CDT
- In force
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Grand River near Urich (URHM7).
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
699
WGUS43 KEAX 210156
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
856 PM CDT Mon Jul 20 2020
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-220155-
/O.NEW.KEAX.FL.W.0141.200721T2139Z-200724T0320Z/
/BLRM7.1.ER.200721T2139Z.200722T1200Z.200723T0320Z.UU/
856 PM CDT Mon Jul 20 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Big Creek at Blairstown.
* from Tuesday afternoon to Thursday evening.
* At 8:00 PM Monday the stage was 12.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday afternoon and continue
to rise to near 21.9 feet by Wednesday morning. The river will fall
below flood stage by Wednesday before midnight.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 12.2 Mon 08 PM 21.9 Wednesday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC013-037-083-220155-
/O.NEW.KEAX.FL.W.0142.200721T2142Z-200723T0930Z/
/URHM7.1.ER.200721T2142Z.200722T0000Z.200722T0930Z.UU/
856 PM CDT Mon Jul 20 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The South Grand River at Urich.
* from Tuesday afternoon to late Wednesday night.
* At 8:15 PM Monday the stage was 8.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday afternoon and continue
to rise to near 25.3 feet by Tuesday evening. The river will fall
below flood stage by Wednesday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 8.3 Mon 08 PM 25.3 Tuesday evening
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$1 follow-up statement
769
WGUS83 KEAX 211354
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
854 AM CDT Tue Jul 21 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC013-037-083-211424-
/O.CAN.KEAX.FL.W.0142.000000T0000Z-200723T0930Z/
/URHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
854 AM CDT Tue Jul 21 2020
The Flood Warning is cancelled for
The South Grand River at Urich.
* At 8:15 AM Tuesday the stage was 5.8 feet.
* Flood stage is 24.0 feet.
* Forecast...The river crested below flood stage at 12.0 feet. The
river will continue to fall to 6.0 feet by Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 5.8 Tue 08 AM 6.0 Wednesday morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$
KurtzWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 20, 7:01 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 20, 7:01 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 701 PM CDT Mon Jul 20 2020 .Discussion... Issued at 254 PM CDT MON JUL 20 2020 Key message: Additional storms possible overnight into tomorrow morning with more heavy rain and flash flooding potential. This is a very uncertain forecast with a multitude of mesoscale features, not handled particularly well by any guidance, affecting the forecast. First, there are at least two distinct boundaries noted via satellite imagery. One is across southern KS and MO and progressing southward this afternoon. There is another boundary from north central KS that may extend into west central MO. This showed up well at 925mb, and helped initiate new convection in north central KS, but has been weakening as the low-level flow focuses on the southern boundary. The main synoptic front looks like it's across northern MO/ southern IA and slowly lifting northward. Any of these boundaries could be a focus for some afternoon/ evening storms. Additionally, there is an MCV along the KS/OK state line that is slowly tracking to the east. With broad/ weak northwesterly flow, there's subtle shortwave troughs moving through the flow into WY and NE. The morning MCS, residual cloud cover, and new cloud cover from showers/ storms that developed on the 925 boundary, are really inhibiting renewed instability this afternoon, lowering chances for afternoon and evening storms. Given this, the best chances look to be overnight into tomorrow morning again. The RAP has had the best handle, though still not very good, on the features mentioned above and feel that incorporating that more into the forecast may offer the best guidance. With that in mind, several areas of ascent develop overnight that should become the focus for renewed convection. An area of ascent noted on the 305K to 310K surfaces develops over central to eastern KS around midnight that shifts into western MO early in the morning. Another area of ascent, on the same theta levels develops over Nebraska and builds mainly southward. Think that showers and storms will develop over central to eastern KS, possibly into western MO tonight, and persist into tomorrow morning. With precipitable water values at or just over 2" over the area, the main concern will be from heavy rainfall and flash flooding. There could also be some gusty winds, especially areas that begin to surge forward, similar to this morning where 40 to 50 mph winds were observed with the line that surged through the KC metro For the middle portion of this week through the weekend, the pattern remains mostly unchanged. Ample moisture will continue to be present with the upper ridge remaining suppressed to our south. There's also a weak boundary draped through the region. So it's hard to find a period of time that looks dry. Rather, there could be afternoon, heat- of-the- day, showers/ storms as well as overnight convective systems that track southeastward along wherever the boundary may be that particular day. The upper ridge builds back north by the end of the week but both the GFS and the ECMWF keep a week boundary in place as high pressure moves into the Great Lakes. This pattern keeps low chances of PoPs going through the extended forecast, even with the upper ridge building northward. The good thing with the potential rainfall and cloud cover would that temperatures would be subdued some. Otherwise, it looks hot and humid through early next week. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 700 PM CDT MON JUL 20 2020 Prevailing conditions will remain VFR through this TAF period. We are tracking more chances for rain and storms over the next 24 hours. The first round will start to move into the area from eastern Kansas shortly after midnight. This round will affect all of our terminals, and may knock visibility down to 5 miles. We kept the visibility at 6SM for this round until we have more data closer to that time period. Between 06Z and 09Z we are likely to see a brief break in rain chances before the next round of storms is expected to move into the area around 12Z. The second round will affect our northern terminals first as it moves into the region from the NW. Uncertainty currently lies in how long these storms will stick around tomorrow late morning into the afternoon. So for this round of TAFs we have conditions drying up around 18Z lasting into the evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Klaus
Hazardous weather outlook, Jul 20, 4:47 AM CDT, 16 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 447 AM CDT Mon Jul 20 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 447 AM CDT Mon Jul 20 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few strong storms with wind gusts and hail will be possible this morning and again later this afternoon into tonight. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Chances for thunderstorms will continue into Tuesday. Locally heavy rainfall totals of 1-3" will be possible today into Tuesday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:56 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 12 hr |
| Jul 21, 2:20 PM CDT | Special Weather Statement | EAX | Bates | 40 min |
| Jul 21, 3:19 PM CDT | Special Weather Statement | EAX | Henry | 41 min |
| Jul 21, 3:51 PM CDT | Special Weather Statement | EAX | Pettis | 39 min |
| Jul 21, 4:17 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 28 min |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.